MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-014
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer vascular plug 2 was chosen for implant using unknown delivery system.The device was selected during a two-debranch thoracic endovascular aortic repair (tevar) procedure for subclavian artery embolization.During advancement of the avp2 through the sheath, detachment of the pusher wire from the distal mesh occurred within the sheath.As retrieval from within the sheath was difficult, the entire sheath was removed from the patient, and the system was retrieved outside the body.The sheath was subsequently reinserted, and a new 14mm avp2 was opened and prepared.The newly opened device was delivered to the target site without issue and was successfully implanted.The physician was informed of the event and confirmed that no rotation was applied during preparation or delivery, in accordance with the instructions for use, and that all preparatory steps, including flushing, were properly performed.A possible cause considered was unintended rotation of the pusher wire or the loader portion at some point prior to or during insertion or advancement through the sheath, which may have led to detachment; however, there is also a possibility that the connection was loose at the time of package opening or that a device defect was present.The detached system was fully removed and retrieved outside the body, and there was no impact on the patient.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer vascular plug 2 was chosen for implant using non-abbott delivery system.The device was selected during a two-debranch thoracic endovascular aortic repair (tevar) procedure for subclavian artery embolization.During advancement of the avp2 through the sheath, a complete detachment of the pusher wire from the distal mesh occurred within the sheath.The system was manipulated in the usual manner, and delivery to the target lesion was attempted using the pusher wire.As retrieval from within the sheath was difficult, the entire sheath was removed from the patient, and the system was retrieved outside the body.There was no contact between the detached device and the patient¿s body.The sheath was subsequently reinserted, and a new 14mm avp2 was opened and prepared.The newly opened device was delivered to the target site without issue and was successfully implanted.The physician was informed of the event and confirmed that no rotation was applied during preparation or delivery, in accordance with the instructions for use, and that all preparatory steps, including flushing, were properly performed.A possible cause considered was unintended rotation of the pusher wire or the loader portion at some point prior to or during insertion or advancement through the sheath, which may have led to detachment; however, there is also a possibility that the connection was loose at the time of package opening or that a device defect was present.The detached system was fully removed and retrieved outside the body, and there was no impact on the patient.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of a premature separation of the plug and delivery cable was reported.The device was returned to abbott for investigation and the plug and delivery cable met functional specifications when analyzed under non-physiological conditions.However, the screw from the vise was attempted to be inserted into the vise and was unable to be fully screwed in.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported premature separation could not be determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24780449
Report Number2135147-2026-02160
Device Sequence Number21313685
Product Code KRD
UDI-Device Identifier00811806010403
UDI-Public(01)00811806010403(17)300831(10)11058636
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-014
Device Catalogue Number9-AVP2-014
Device Lot Number11058636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/14/2026
05/15/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/21/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown